Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 9, 2014, 5:44 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 9, 2014, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 104 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WWUS82 KMFL 092144
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT AUG 9 2014
FLZ068-072-168-172-092215-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
544 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COASTAL BROWARD
COUNTY...NORTHEASTERN METRO BROWARD COUNTY...SOUTHEASTERN COASTAL
PALM BEACH COUNTY AND SOUTHEASTERN METRO PALM BEACH COUNTY...
* UNTIL 615 PM EDT
* AT 541 PM EDT...TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
JUST WEST OF DEERFIELD BEACH WITH A THUNDERSTORM. A LINE OF BROKEN
THUNDERSTORMS EXTENDING FROM LANTANA TO WILTON MANORS WILL BE
CAPABLE OF PRODUCING FUNNEL CLOUDS. THIS LINE OF STORMS WILL BE
MOVING NORTHEAST AT 10 MPH.
* THESE STORMS WILL AFFECT... FORT LAUDERDALE...POMPANO
BEACH...PLANTATION...BOCA RATON... DEERFIELD BEACH...BOYNTON
BEACH...DELRAY BEACH...TAMARAC... MARGATE...LAKE
WORTH...LIGHTHOUSE POINT...PALM BEACH... LAUDERDALE-BY-THE-
SEA...HIGHLAND BEACH...OCEAN RIDGE... LAUDERHILL...COCONUT
CREEK...OAKLAND PARK...NORTH LAUDERDALE AND GREENACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2659 8004 2658 8005 2653 8005 2655 8004
2643 8006 2643 8007 2636 8007 2613 8010
2613 8021 2663 8013 2663 8004 2661 8005
2659 8005 2660 8004
TIME...MOT...LOC 2141Z 226DEG 7KT 2657 8005 2616 8013
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:37 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 2:37 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT SAT AUG 9 2014 .SHORT TERM (TONIGHT-MONDAY NIGHT)... A DEEP LAYER RIDGE WILL REMAIN ACROSS SOUTH FLORIDA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ALL OF THE SHORT TERM MODEL GUIDANCE AGREES WITH THIS SCENARIO. THIS WILL ALLOW FOR A LIGHT SOUTHERLY STEERING FLOW TO CONTINUE. DRIER AIR FROM THE BAHAMAS WILL ALSO FILTER IN ACROSS THE REGION WITH FORECAST SOUNDINGS SHOWING PWAT LOWERING TO AROUND 1.5 INCHES ON SUNDAY AND POSSIBLY LESS THAN 1.25 INCHES BY MONDAY AFTERNOON. AT ANY RATE, THUNDERSTORM COVERAGE WILL BE LESS EACH AFTERNOON THROUGH THE BEGINNING OF THE WEEK. THE GREATEST CHANCES FOR RAIN EACH DAY WILL BE THE LAKE REGION THROUGH THE AFTERNOON AND EVENING PERIODS. .LONG TERM (TUESDAY-SATURDAY)... LITTLE CHANGE IS EXPECTED THROUGH THE EXTENDED PERIOD OF THE FORECAST BUT THERE COULD BE SOME MOISTURE INCREASE AGAIN BY THE MIDDLE OF THE WEEK. STEERING FLOW WILL MAINTAIN A MOSTLY SOUTHERLY DIRECTION AS THE DEEP LAYER RIDGE REMAINS IN CONTROL AND SEA BREEZES DEVELOP ALONG BOTH COASTS DURING THE AFTERNOONS. SO THE BEST CHANCES FOR RAIN INTO THE END OF NEXT WEEK WILL BE ACROSS THE INTERIOR AND LAKE REGIONS. && .MARINE... A LIGHT EAST TO SOUTHEAST WIND FLOW WILL CONTINUE THROUGH THE PERIOD WITH SEAS OF LESS THAN 4 FEET EXPECTED. LOCALLY ROUGH SEAS MIGHT DEVELOP NEAR DAILY AFTERNOON AND EVENING THUNDERSTORMS. WATER LEVELS MAY RUN SLIGHTLY ABOVE NORMAL COMBINED WITH THE UPCOMING LUNAR PERIGEE ON SUNDAY AND THIS COULD RESULT IN SOME MINOR STREET FLOODING OVER THE TYPICAL MIAMI BEACH AREAS ALONG THE BAY SIDE. THIS WILL BE MONITORED OVER THE WEEKEND ESPECIALLY DURING THE HIGH TIDE CYCLES SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 92 78 91 / 10 20 0 20 FORT LAUDERDALE 80 92 81 92 / 0 10 10 20 MIAMI 79 93 80 92 / 0 10 10 20 NAPLES 77 93 76 93 / 0 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....30/KOB
Hazardous weather outlook, Aug 9, 4:33 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 433 PM EDT SAT AUG 9 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100845- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 433 PM EDT SAT AUG 9 2014 ...SCATTERED THUNDERSTORMS THIS EVENING, MAINLY INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE EARLY EVENING HOURS. HIGHEST THUNDERSTORM COVERAGE WILL BE OVER THE INTERIOR OF THE PENINSULA. THE MAIN THREAT WILL BE CLOUD-TO- GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO BE CONCENTRATED OVER THE INTERIOR SECTIONS, WITH LESS COVERAGE OVER THE METRO AREAS AND ALONG THE COASTS THROUGH THE WEEK. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES AND POSSIBLE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Special weather statement, Aug 9, 3:18 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SAT AUG 9 2014 FLZ066-067-070-071-092000- INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-HENDRY FL- INLAND PALM BEACH COUNTY FL- 318 PM EDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND COLLIER COUNTY...NORTHWESTERN INLAND BROWARD COUNTY...SOUTHEASTERN HENDRY AND SOUTHWESTERN INLAND PALM BEACH COUNTY... * UNTIL 400 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER MICCOSUKEE SERVICE PLAZA...OR 27 MILES NORTHEAST OF MONROE STATION...MOVING NORTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... ROTENBERGER WILDLIFE REFUGE...MICCOSUKEE INDIAN RESERVATION... MICCOSUKEE SERVICE PLAZA...INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...BIG CYPRESS SEMINOLE RESERVATION...BIG CYPRESS NATIONAL PRESERVE AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2598 8094 2627 8107 2643 8082 2612 8053 TIME...MOT...LOC 1917Z 238DEG 8KT 2618 8084 BAXTER
Special weather statement, Aug 9, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT AUG 9 2014
FLZ068-072-168-172-092215-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
544 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COASTAL BROWARD
COUNTY...NORTHEASTERN METRO BROWARD COUNTY...SOUTHEASTERN COASTAL
PALM BEACH COUNTY AND SOUTHEASTERN METRO PALM BEACH COUNTY...
* UNTIL 615 PM EDT
* AT 541 PM EDT...TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
JUST WEST OF DEERFIELD BEACH WITH A THUNDERSTORM. A LINE OF BROKEN
THUNDERSTORMS EXTENDING FROM LANTANA TO WILTON MANORS WILL BE
CAPABLE OF PRODUCING FUNNEL CLOUDS. THIS LINE OF STORMS WILL BE
MOVING NORTHEAST AT 10 MPH.
* THESE STORMS WILL AFFECT... FORT LAUDERDALE...POMPANO
BEACH...PLANTATION...BOCA RATON... DEERFIELD BEACH...BOYNTON
BEACH...DELRAY BEACH...TAMARAC... MARGATE...LAKE
WORTH...LIGHTHOUSE POINT...PALM BEACH... LAUDERDALE-BY-THE-
SEA...HIGHLAND BEACH...OCEAN RIDGE... LAUDERHILL...COCONUT
CREEK...OAKLAND PARK...NORTH LAUDERDALE AND GREENACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2659 8004 2658 8005 2653 8005 2655 8004
2643 8006 2643 8007 2636 8007 2613 8010
2613 8021 2663 8013 2663 8004 2661 8005
2659 8005 2660 8004
TIME...MOT...LOC 2141Z 226DEG 7KT 2657 8005 2616 8013
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 9, 5:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 9, 6:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 9, 6:21 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.